MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS RA SG UTZ BAC CATH ACC; BACTISEAL

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS RA SG UTZ BAC CATH ACC; BACTISEAL
Catalog Number 828827PL
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Confusion/ Disorientation (2553)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports (same patient, different valves) linked to mfg report number: 3013886523-2026-00039.A facility reported a certas valve (id 828827pl) was implanted on (b)(6), 2026, programmed at 4.The patient had symptomatic relief post procedure.The patient went home well and on (b)(6) 2026, the patient was transferred to (b)(6) hospital.The patient had signs and symptoms of low-pressure hydrocephalus, swelling of his pseudomeningocele after it had been flat, confusion, and imbalance.Symptoms lasted for 3 days before arriving to the emergency room (er).The shunt was checked and was at setting 8, so they reprogrammed it to 4.The symptoms did not improve.X-ray the next day showed it back at 8.The physician commented that the nurse practitioner (np) may not have programmed it successfully, but maybe it changed back to an 8 again.On (b)(6) 2026, the patient was reprogrammed to a 4.Still, the patient¿s symptoms did not improve.Therefore, the valve was removed on (b)(6) 2026.Before the procedure, the physician used the manual programmer to set it at setting 4.The surgeon cut the distal catheter, and the valve did not have any cerebrospinal fluid (csf) flow.A new certas valve (id 828824pl) was implanted at setting 4 and had flow immediately.They checked the setting again after the valve passed off the field, and it was at 4.On (b)(6), the patient was doing great.On (b)(6) 2026, the new implanted valve was occluded and would not flush at all.The patient experienced low-pressure hydrocephalus symptoms.Therefore, the valve was removed and replaced.When the valve was removed, they tried flushing it on the back table, and it took extreme pressure for the fluid to make it through.The patient is doing well.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The certas valve (id 828827pl) was returned for evaluation: device history record (dhr) - the product code 82-8827pl with lot 7599256, conformed to the specifications when released to stock.Failure analysis - the position of the cam when the valve was received was at setting 4.The valve was visually inspected; the proximal connector is broken and unattached.The valve passed the test for programming.The occlusion, leak, reflux, siphon guard and pressure test could not be performed as the connector is broken.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the catheter and the valve at the time of investigation.The possible root cause for the reported issue could be due to biological debris, as per ifu: accumulation of biological matter within the valve can cause difficulties adjusting the valve setting with the tool kit and impair the anti-reflux function.Another potential root cause for the issue reported could be due to a kink of catheter.The possible root cause for the broken connector could be due to an excessive force applied on the device or a human misuse when remove the valve.
 
Event or Problem Description
N/a.

Brand Name
CRTS RA SG UTZ BAC CATH ACC
Common Device Name
BACTISEAL
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24469560
Report Number3013886523-2026-00032
Device Sequence Number21243662
Product Code JXG
UDI-Device Identifier10381780535867
UDI-Public(01)10381780535867(11)250924(17)260831(10)7599256
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number828827PL
Device Lot Number7599256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight86 KG
Patient RaceWhite